Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 129, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2012, 5:16 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 5:16 PM EDT (21:16 UTC)
- Expired
- Jun 22, 2012, 6:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:29 PM EDT | TSTM WND DMG | 2 Nw Sharpsburg, NC | 911 CENTER REPORTS SEVERAL POWERLINES DOWN IN THE VICINITY OF SOUTH HALIFAX RD AND HWY 97 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613
WUUS52 KRAH 222116
SVRRAH
NCC065-127-195-222200-
/O.NEW.KRAH.SV.W.0129.120622T2116Z-120622T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
NORTH CENTRAL WILSON COUNTY IN CENTRAL NORTH CAROLINA
CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SHARPSBURG...OR 6 MILES SOUTHEAST OF
NASHVILLE...MOVING NORTHEAST AT 15 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SHARPSBURG...
ROCKY MOUNT...
KINGSBORO...
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 127 AND 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3576 7797 3596 7808 3612 7763 3603 7752
3589 7747
TIME...MOT...LOC 2117Z 247DEG 15KT 3590 7790
$$
GIH2 follow-up statements
370
WWUS52 KRAH 222132
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EDT FRI JUN 22 2012
NCC065-127-195-222200-
/O.CON.KRAH.SV.W.0129.000000T0000Z-120622T2200Z/
EDGECOMBE NC-WILSON NC-NASH NC-
532 PM EDT FRI JUN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL NASH...NORTH CENTRAL WILSON AND NORTHERN EDGECOMBE
COUNTIES...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM... LOCATED NEAR SHARPSBURG...OR JUST
SOUTHWEST OF ROCKY MOUNT...MOVING NORTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... DORTCHES...
BATTLEBORO...TARBORO...PRINCEVILLE...LEGGETT AND KINGSBORO.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 132 AND 141.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3579 7791 3598 7799 3612 7763 3603 7752
3589 7747
TIME...MOT...LOC 2132Z 247DEG 15KT 3591 7783
$$
GIH132
WWUS52 KRAH 222159
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT FRI JUN 22 2012
NCC065-127-195-222208-
/O.EXP.KRAH.SV.W.0129.000000T0000Z-120622T2200Z/
EDGECOMBE NC-WILSON NC-NASH NC-
559 PM EDT FRI JUN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NASH...NORTH
CENTRAL WILSON AND NORTHERN EDGECOMBE COUNTIES EXPIRES AT 600 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER... ANOTHER STRONG STORM TO THE
EAST... OVER EASTERN EDGECOMBE COUNTY... WILL BE CLOSELY MONITORED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3579 7791 3598 7799 3612 7763 3603 7752
3589 7747
TIME...MOT...LOC 2158Z 247DEG 15KT 3595 7771
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:00 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 22, 3:00 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT FRI JUN 22 2012 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL LINGER OVER THE AREA INTO THIS EVENING. A WEAK COLD FRONT WILL MOVE INTO THE REGION FROM THE NORTHWEST TONIGHT... THEN STALL OVER EASTERN AND SOUTHERN NORTH CAROLINA ON SATURDAY BEFORE DISSIPATING. ANOTHER STRONGER COLD FRONT WILL MOVE IN FROM THE NORTHWEST ON MONDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 300 PM FRIDAY... A SHALLOW UPPER LEVEL DISTURBANCE NOTED AT 300MB AND ON WATER VAPOR IMAGERY AND A PREFRONTAL TROUGH ARE TRIGGERING ISOLATED CONVECTION OVER THE CENTRAL PIEDMONT AND COASTAL PLAIN THIS AFTERNOON....WHILE SCATTERED CONVECTION THAT DEVELOPED OVER THE MOUNTAINS IS ROLLING OFF INTO THE WESTERN PIEDMONT. WHILE DEEP LAYER SHEAR IS GENERALLY WEAK...OUTSIDE OF A SMALL AREA OF 25KT OF 0-6KM EFFECTIVE SHEAR NORTH OF THE TRIANGLE...WEAK MIXING HAS ALLOWED DEWPOINTS TO LINGER IN THE UPPER 60S TO AROUND 70 AND MLCAPE VALUES HAVE RISEN TO OVER 2000 J/KG. MID LEVEL LAPSE RATES ARE RATHER WEAK BUT THE STRONG INFLUENCE OF NEAR SURFACE BASED CAPE PUSHED -10 TO -30C CAPE UP TO OVER 500 J/KG AND THERE HAVE ALREADY BEEN SOME REPORTS OF 1-1.25 INCH HAIL WEST OF THE TRIAD. IN ADDITION...STEEP LOW LEVEL LAPSE RATES AND PW VALUES NEAR 1.5 INCHES WILL ALSO SUPPORT A THREAT OF DOWNBURSTS. MOST HI-RES MODELS HAVE SHOWN SOME RESEMBLANCE OF THE CURRENT RADAR TRENDS AND SUGGEST CONVECTION WILL CARRY OVER THROUGH THE PIEDMONT...WITH MORE ROBUST ACTIVITY NEAR THE NC/VA BORDER... AND INTO THE COASTAL PLAIN THIS EVENING...COMING TO AN END BY 03Z. TONIGHT... THE COLD FRONT APPROACHING FROM THE WEST TODAY AND CURRENTLY JUST WEST OF THE MOUNTAINS SHOULD SINK SOUTH INTO THE PREFRONTAL TROUGH AND REMNANT OUTFLOWS LATER TONIGHT. SOME DRIER AIR IS FORECAST TO FILTER INTO THE WESTERN PIEDMONT LATE TONIGHT...BUT FORECAST DEWPOINTS REMAIN IN THE MID 60S. PARTIAL PARTIAL CLEARING AND LIGHT WINDS MAY LEAD TO SOME POCKETS OF FOG DEPENDING ON WHERE HEAVIER RAIN FALLS THIS EVENING. WE WILL LEAVE A SLIGHT CHANCE POP OVER THE SOUTHEAST IN THE VICINITY OF THE SURFACE FRONT/TROUGH. LOWS 67-71. SATURDAY... AN UPPER TROUGH SWING THROUGH THE GREAT LAKES WILL HELP THE SURFACE FRONT/TROUGH TOWARD THE NC/SC BORDER BY SATURDAY AFTERNOON...BUT ALL INDICATIONS ARE THAT IT WILL HAND UP OVER THE SOUTHERN AND EASTERN CWA. WITH LITTLE AIRMASS CHANGE EXPECTED...STRONG HEATING AND RESIDUAL LOW LEVEL MOISTURE WILL LEAD TO A CHANCE OF STORMS DURING THE AFTERNOON...MOSTLY SOUTH AND EAST OF THE TRIANGLE WHERE THE FRONTAL CONVERGENCE WILL END UP. DEEP LAYER SHEAR MAY INCREASE SLIGHTLY TO 25KT...BUT THE MAIN THREAT WILL CONTINUE TO BE WEAKLY ORGANIZED STORM CLUSTERS WITH MARGINALLY SEVERE HAIL AND DOWNBURSTS. HIGHS 89-92 NORTHWEST TO SOUTHEAST. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 230 PM FRIDAY... FOR SATURDAY NIGHT: THE NORTHERN STREAM SHORTWAVE TROUGH NOW DROPPING INTO NRN WI IS EXPECTED TO MOVE EASTWARD ACROSS NEW ENGLAND SATURDAY EVENING... HELPING THE WEAK (AND DISSIPATING) SURFACE FRONT MOVE SOUTHEAST INTO CENTRAL NC. THE NAM/GFS/ECMWF DEPICT THIS FRONT STRETCHING THROUGH NRN/WRN PORTIONS OF CENTRAL NC BY SATURDAY EVENING... WITH MODERATE INSTABILITY (MLCAPE OF 1200-2000 J/KG ON THE GFS) LINGERING IN AREAS SOUTH AND EAST OF RALEIGH... WHILE INITIALLY FAVORABLE DEEP LAYER SHEAR OF 20-25 KTS DROPS TO 10-15 KTS OVERNIGHT. EXPECTED SCATTERED STORMS ALONG AND EAST OF HIGHWAY 1 TO CONTINUE WELL INTO THE EVENING BEFORE DECREASING IN COVERAGE AS THEY SLIDE TO THE FAR SOUTHERN AND SOUTHEASTERN FORECAST AREA OVERNIGHT. FORECAST SOUNDINGS SHOW DRYING AIR ALOFT FROM THE NW SATURDAY NIGHT SO DEEP CONVECTION SHOULD SLOWLY WANE... BUT WEAK LOW LEVEL WINDS AND POTENTIAL POOLING OF HIGH PW AIR IN THE SOUTHERN CWA MAY RESULT IN PERSISTENT SLOW-MOVING SHOWERS/STORMS... AND THESE COULD MAINTAIN SCATTERED COVERAGE THROUGH THE NIGHT IF THE NAM'S PROMINENT LOW LEVEL THETA-E RIDGE NOSING NORTHEASTWARD INTO SOUTH CENTRAL NC COMES TO FRUITION. MARGINAL ELEVATED INSTABILITY IS LIKELY TO HOLD OVERNIGHT IN THE SOUTHERN CWA GIVEN THE WARM TEMPS AT 950-925 MB... AND WILL RETAIN ISOLATED POPS HERE THROUGH THE NIGHT. WE ARE LIKELY TO SEE CONVECTIVE DEBRIS CLOUDINESS... ROOTED IN UPSTREAM MCS ACTIVITY OVER THE MIDWEST... MOVING OVER OUR REGION LATE. ONE PARTICULAR MCV THAT THE MODELS INDICATE OVER ERN IA OR NW IL SATURDAY AFTERNOON WILL MOVE TOWARD THE VA/NW NC MOUNTAINS TOWARD SUNDAY MORNING... WHICH COULD HAVE IMPLICATIONS ON SUNDAY'S CONVECTION CHANCES. WARM LOWS OF 68-72. FOR SUNDAY/SUNDAY NIGHT: THE OLD SURFACE BOUNDARY APPEARS LIKELY TO DISSIPATE WITH SSE OR SOUTHERLY SURFACE WINDS RESUMING OVER ALL OF CENTRAL NC. AS THE AFOREMENTIONED MCV DROPS THROUGH THE CWA... IT SHOULD MAKE THE MOST OF THE MARGINAL MOISTURE IN PLACE (PW VALUES NEAR OR JUST ABOVE NORMAL) TO GENERATE AT LEAST ISOLATED SHOWERS AND STORMS IN THE AFTERNOON/EVENING. MODELS STILL SHOW A PROMINENT 850 MB THETA-E MAX STRETCHING FROM NRN AL ACROSS NRN GA INTO SW NC... AND IT IS IN THE SOUTHWEST PORTION OF THE FORECAST AREA WHERE MARGINAL TO MODERATE INSTABILITY DEVELOPS IN THE AFTERNOON ACCORDING TO MODEL OUTPUT. MODELS VARY GREATLY ON DEEP LAYER SHEAR WITH THE NAM AND ECMWF MUCH MORE FAVORABLE THAN THE GFS... SO CONFIDENCE IS NOT HIGH ON HOW MUCH STORM COVERAGE THERE WILL BE... ESPECIALLY WITH THE LACK OF A SURFACE FOCUS OTHER THAN A SEA BREEZE. WE MAY SEE THE BEST COVERAGE OVER THE SOUTHWEST... WHERE THE GREATER LOW LEVEL MOISTURE AND BETTER INSTABILITY MAY CORRESPOND TO MCV PASSAGE AND ITS FORCING FOR ASCENT... BUT HIGH SPREAD IN MODEL QPF OUTPUT AND LOW SREF PROBABILITIES DO NOT FAVOR HAVING POPS HIGHER THAN A SLIGHT CHANCE FOR NOW. HIGHS 88-92 AND LOWS 69-72. FOR MONDAY/MONDAY NIGHT: THE LONGWAVE TROUGH ASSOCIATED WITH THE MID LEVEL VORTEX OVER SOUTHEAST CANADA WILL DIG DEEPER OVER EASTERN NOAM MONDAY... WITH ONE VORTICITY MAXIMUM IN PARTICULAR DROPPING THROUGH THE ST LAWRENCE VALLEY INTO INTERIOR NEW ENGLAND HELPING TO PUSH ANOTHER COLD FRONT SOUTHEASTWARD WELL INTO CENTRAL NC MONDAY AFTERNOON/NIGHT. WITH HIGHER PW VALUES POOLING AHEAD OF THE INCOMING FRONT... AND INCREASED LIFT WITH AROUND 50 METER MID LEVEL HEIGHT FALLS AND STRENGTHENING UPPER DIVERGENCE AS A 100 KT JET CORE OVER ONTARIO AND MI NOSES TOWARD NC... EXPECT AT LEAST SCATTERED COVERAGE OF SHOWERS AND STORMS. HAVE RAISED POPS TO 30-40 PERCENT AREAWIDE. WITH DEEP LAYER SHEAR EXPECTED TO INCREASE ANEW TO 20-25 KTS AND WITH STEEPENING MID LEVEL LAPSE RATES AND GOOD SURFACE HEATING EARLY IN THE DAY... CONVECTION MAY BECOME ORGANIZED WITH GREATER COVERAGE... AND WE COULD SEE A FEW STRONG STORMS. HIGHS 88-91. LOWS 64 (BEHIND THE FRONT IN THE NW CWA) TO 71. -GIH && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 230 PM FRIDAY... EXPECT A GENERALLY DRY PERIOD WITH NEAR TO JUST BELOW NORMAL TEMPS FOR THE MID TO LATE PART OF NEXT WEEK. AS THE MID LEVEL VORTEX SITS AND SPINS OVER SW QUEBEC AND THE ST LAWRENCE VALLEY WITH DEEP TROUGHING HOLDING ALONG THE EASTERN SEABOARD... THE COLD FRONT IS EXPECTED TO SETTLE JUST SOUTH OF THE FORECAST AREA THROUGH WEDNESDAY NIGHT. WITH A SEASONABLY COOL CANADIAN-SOURCE HIGH PRESSURE AREA BUILDING IN FROM THE NW... WILL GO WITH DRY WEATHER. THICKNESSES OF 20-25 METERS BELOW NORMAL EQUATES TO HIGHS IN THE LOWER-MID 80S. THE QUEBEC VORTEX IS EXPECTED TO LIFT SLOWLY TO THE NNE AND WEAKEN AS A SECOND LOW PUSHES IN FROM THE WEST ACROSS SOUTH CENTRAL CANADA BY THURSDAY... AND EXPECT A SLOW RISE IN HEIGHTS ALOFT WITH INCREASINGLY ZONAL FLOW TO OUR NORTH AS THE PLAINS RIDGE WEAKENS A BIT AND EXPANDS EASTWARD INTO THE SOUTHEAST STATES. WHILE THE RECOVERING THICKNESSES AND REBOUNDING PW VALUES MAY YIELD A RETURN TO TYPICAL SCATTERED LATE-DAY SHOWERS/STORMS BY THURSDAY/FRIDAY... THE LACK OF A TRIGGER AND FOCUS FOR CONVECTION ALONG WITH LIMITED MOISTURE RETURN OVERALL PRECLUDES ADDING ANYTHING GREATER THAN ISOLATED POPS AT THIS TIME. EXPECT HIGHS TO RETURN TO THE UPPER 80S BY FRIDAY WITH LOWS IN THE UPPER 60S TO NEAR 70. A SIDE NOTE... THE NATIONAL HURRICANE CENTER CONTINUES TO MONITOR DEVELOPING LOW PRESSURE OVER THE GULF OF MEXICO. IF THIS LOW STRENGTHENS FURTHER... THE NHC EXPECTS IT TO DRIFT VERY SLOWLY WEST THEN TAKE A MORE NORTHWESTERLY TRACK INTO THE NORTHWEST GULF BY MID TO LATE NEXT WEEK. THIS TRACK WOULD MEAN NO IMPACT FOR NC... BUT BASED ON THE INHERENT UNCERTAINTY AT THIS RANGE... PEOPLE SHOULD KEEP AN EYE ON THE EVOLUTION OF THIS SYSTEM OVER THE NEXT SEVERAL DAYS. -GIH && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 145 PM FRIDAY... SCATTERED STORMS ARE BEGINNING TO FORM OVER THE HIGHER TERRAIN OF NC AND SOUTHWEST VA AND WILL CONTINUE TO DRIFT EAST INTO THE PIEDMONT THIS AFTERNOON....AFFECTING KGSO/KINT BY 19Z AND KRDU BY 20-21Z. MORE ISOLATED SHOWERS AND STORMS ARE POSSIBLE FROM KFAY TO KRWI THIS AFTERNOON...AND IT IS POSSIBLE THAT THE STORMS OVER WESTERN NC MAY PUSH ALL THE WAY EAST INTO THE COASTAL PLAIN THIS EVENING. THUS...WHILE IMPACTS AT INDIVIDUAL TERMINALS ARE UNCERTAIN...MOST TERMINALS ACROSS CENTRAL NC RUN A 30-40 PERCENT CHANCE OF BEING IMPACTED BY A STORM. COVERAGE OF STORMS WILL DECREASE AFTER SUNSET THIS EVENING...BUT A COLD FRONT APPROACHING FROM THE WEST WILL SLOWLY SINK THROUGH CENTRAL NC OVERNIGHT...AND MAY BE THE CATALYST FOR A FEW SHOWERS OR STORMS OVERNIGHT. DEWPOINTS ARE NOT EXPECTED TO FALL DRAMATICALLY BEHIND THE FRONT...AND DEPENDING ON WHERE STORMS OCCUR THIS EVENING...ISOLATED POCKETS OF FOG MAY BE A PROBLEM. ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY...MAINLY SOUTH AND EAST OF KRDU AND AFTER 18Z. OUTLOOK... VFR CONDITIONS ARE EXPECTED TO BE PREDOMINATE THROUGH EARLY NEXT WEEK...WITH ISOLATED AFTERNOON AND EVENING SHOWERS/STORMS AND EARLY MORNING SUB-VFR VSBYS POSSIBLE THROUGH MONDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH
Hazardous weather outlook, Jun 22, 3:48 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 348 PM EDT FRI JUN 22 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-232000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 348 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL THE SIZE OF QUARTERS...DAMAGING WIND GUSTS...AND VERY HEAVY RAIN WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY AFTERNOON... MAINLY ACROSS SOUTHERN AND EASTERN PORTIONS OF CENTRAL NORTH CAROLINA. A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 22, 4:37 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD 4 NNW GREENSBORO 36.13N 79.85W
06/22/2012 GUILFORD NC 911 CALL CENTER
GUILFORD CO 911 REPORTED FLOODING AT NEW GARDEN RD AND
BATTLEGROUND AVE. A WATER RESCUE IS OCCURRING AT THIS
LOCATION.
&&
CORRECTED EVENT
EVENT NUMBER RAH1200350
TDHSpecial weather statement, Jun 22, 4:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT FRI JUN 22 2012
NCZ040-041-222145-
CHATHAM-WAKE-
438 PM EDT FRI JUN 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE AND CHATHAM COUNTIES
THROUGH 545 PM EDT...
AT 438 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GOLDSTON...OR ABOUT 8 MILES SOUTHWEST OF PITTSBORO...MOVING NORTHEAST
AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PITTSBORO...BYNUM...
JORDAN LAKE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 79 AND 81... AND HIGHWAY
264 BETWEEN EXITS 378 AND 386.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3586 7892 3570 7886 3562 7909 3563 7914
3559 7918 3555 7928 3555 7930 3553 7934
3553 7955 3570 7955 3584 7928 3584 7924
3586 7925 3586 7924
TIME...MOT...LOC 2038Z 245DEG 10KT 3567 7929
GIHLocal storm report, Jun 22, 4:39 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD 2 NNW GREENSBORO 36.10N 79.84W
06/22/2012 GUILFORD NC 911 CALL CENTER
GUILFORD CO 911 REPORTED FLOODING AT JOSEPH BRYAN BLVD
AND N. HOLDEN RD. A WATER RESCUE AT THIS LOCATION IS
OCCURRING.
&&
CORRECTED EVENT
EVENT NUMBER RAH1200349
TDHSpecial weather statement, Jun 22, 4:40 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
440 PM EDT FRI JUN 22 2012
NCZ026-027-041-222145-
FRANKLIN-NASH-WAKE-
440 PM EDT FRI JUN 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WAKE AND FRANKLIN
COUNTIES THROUGH 545 PM EDT...
AT 440 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROLESVILLE...OR ABOUT 14 MILES SOUTHWEST OF LOUISBURG...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WAKE FOREST...
FALLS LAKE... ROLESVILLE... PILOT... AND BUNN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3582 7796 3578 7825 3581 7825 3581 7827
3580 7828 3577 7835 3576 7842 3597 7855
3615 7816
TIME...MOT...LOC 2040Z 245DEG 10KT 3591 7840
GIHSpecial weather statement, Jun 22, 4:48 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 448 PM EDT FRI JUN 22 2012 NCZ024-222145- ORANGE- 448 PM EDT FRI JUN 22 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE COUNTY THROUGH 545 PM EDT... AT 447 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARRBORO...OR ABOUT OVER CHAPEL HILL...MOVING NORTHEAST AT 10 MPH. STRONG DOWNBURST WINDS OVER 50 MPH ARE LIKELY WITH THIS STORM AS IT MOVES NORTH OF CHAPEL HILL TOWARD DURHAM. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 50 MPH. THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 261 AND 270. DOPPLER RADAR INDICATES WEAK ROTATION WITH THIS STORM. SHOULD THE STORM ROTATION INCREASE AND THE STORM INTENSIFY A WARNING MAY NEED TO BE ISSUED. && LAT...LON 3610 7898 3592 7901 3589 7911 3602 7916 TIME...MOT...LOC 2047Z 234DEG 8KT 3597 7909 GIH
Local storm report, Jun 22, 5:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
510 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 4 WSW BISCOE 35.34N 79.84W
06/22/2012 MONTGOMERY NC 911 CALL CENTER
TREE DOWN ON POWERLINE NEAR INTERSECTION OF CAPELSIE
ROAD AND TROY CANDOR ROAD.
&&
EVENT NUMBER RAH1200353
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:54 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 51 min |
| Jun 22, 2:01 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Jun 22, 2:29 PM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Durham, Edgecombe, Franklin, Halifax and 11 more | 61 min |
| Jun 22, 3:09 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 51 min |
| Jun 22, 3:18 PM EDT | Special Weather Statement | RAH | Guilford | 42 min |
| Jun 22, 3:21 PM EDT | Special Weather Statement | RAH | Forsyth | 39 min |
| Jun 22, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 48 min |
| Jun 22, 3:30 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jun 22, 3:35 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 2 hr |
| Jun 22, 3:37 PM EDT | Special Weather Statement | RAH | Cumberland | 38 min |
| Jun 22, 3:44 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 61 min |
| Jun 22, 3:49 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 56 min |
| Jun 22, 4:13 PM EDT | Special Weather Statement | RAH | Wilson | 62 min |
| Jun 22, 4:18 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Randolph, Stanly | 57 min |
| Jun 22, 4:27 PM EDT | Special Weather Statement | RAH | Lee | 63 min |
| Jun 22, 4:33 PM EDT | Special Weather Statement | RAH | Durham, Orange | 57 min |
| Jun 22, 4:38 PM EDT | Special Weather Statement | RAH | Chatham | 67 min |
| Jun 22, 4:40 PM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| Jun 22, 4:48 PM EDT | Special Weather Statement | RAH | Orange | 57 min |
| Jun 22, 5:19 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Harnett, Hoke, Johnston, Lee and 6 more | 56 min |
| Jun 22, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 57 min |
| Jun 22, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 47 min |
| Jun 22, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 34 min |
| Jun 22, 6:10 PM EDT | Severe Thunderstorm Warning | RAH | Moore, Richmond, Scotland | 65 min |
| Jun 22, 6:18 PM EDT | Special Weather Statement | RAH | Warren | 57 min |
| Jun 22, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 60 min |
| Jun 22, 6:38 PM EDT | Special Weather Statement | RAH | Harnett | 37 min |
| Jun 22, 7:02 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 58 min |
| Jun 22, 7:22 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 53 min |
| Jun 22, 7:40 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.